By the same authors

From the same journal

Fractional quantum numbers, complex orbifolds and noncommutative geometry

Research output: Contribution to journalArticlepeer-review

Published copy (DOI)

Author(s)

Department/unit(s)

Publication details

JournalJournal of Physics A: Mathematical and Theoretical
DateAccepted/In press - 15 Jun 2021
DatePublished (current) - 1 Jul 2021
Volume54
Number of pages18
Original languageEnglish

Abstract

This paper studies the conductance on the universal homology covering space Z of 2D orbifolds in a strong magnetic field, thereby removing the rationality constraint on the magnetic field in earlier works (Avron et al 1994 Phys. Rev. Lett. 73 3255–3257; Mathai and Wilkin 2019 Lett. Math. Phys. 109 2473–2484; Prieto 2006 Commun. Math. Phys. 265 373–396) in the literature. We consider a natural Landau Hamiltonian on Z and study its spectrum which we prove consists of a finite number of low-lying isolated points and calculate the von Neumann degree of the associated holomorphic spectral orbibundles when the magnetic field B is large, and obtain fractional quantum numbers as the conductance.

Bibliographical note

© 2021 IOP Publishing Ltd. This is an author-produced version of the published paper. Uploaded in accordance with the publisher’s self-archiving policy. Further copying may not be permitted; contact the publisher for details

    Research areas

  • fractional quantum numbers, Riemann orbifolds, holomorphic orbibundles, von Neumann degree, noncommutative geometry

Research outputs

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations